question-icon

Suggest treatment for severe abdominal cramps while on Acetaminophen

default
Posted on Tue, 26 Jul 2016
Question: hi my name is xxxxxxxxxx,I took 1,000 mg of acetaminophen and 5 5/325 norcos equaling 2,600 mg of acetaminophen in a 7 hour period yesterday and today I feel like crap,am I going to be ok?thanks
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (57 minutes later)
Brief Answer:
May need treatment with Mucomyst (N-acetyl cysteine) to protect liver.

Detailed Answer:
Hello XXXXXXX

Yes, that is a lot of acetaminophen in a short period of time. Acetaminophen can damage the liver. I think you should go in to either urgent care (if they have a lab) or the ER to have you liver enzymes checked promptly. If treated early with N-acetyl cysteine (Mucomyst) IV, it can help reduce subsequent liver damage. It is used in people who have overdosed on acetaminophen.

You may be just fine, but better to be cautious. So do go in now.

I hope this information helps. You are welcome to give me a follow up after you are seen.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3134 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for severe abdominal cramps while on Acetaminophen

Brief Answer: May need treatment with Mucomyst (N-acetyl cysteine) to protect liver. Detailed Answer: Hello XXXXXXX Yes, that is a lot of acetaminophen in a short period of time. Acetaminophen can damage the liver. I think you should go in to either urgent care (if they have a lab) or the ER to have you liver enzymes checked promptly. If treated early with N-acetyl cysteine (Mucomyst) IV, it can help reduce subsequent liver damage. It is used in people who have overdosed on acetaminophen. You may be just fine, but better to be cautious. So do go in now. I hope this information helps. You are welcome to give me a follow up after you are seen.